Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 148, NWS Fort Worth, TX

May 28, 2007Hunt County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 28, 2007, 11:06 AM CDT for Hunt County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 28, 2007, 11:06 AM CDT (16:06 UTC)
Expired
May 28, 2007, 3:00 PM CDT
In force
4 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 12:34 PM CDTFLASH FLOODQuinlan, TXWATER RUNNING OVER CURBS/ROADWAYS INTO YARDS
May 28, 1:55 PM CDTFLASH FLOOD4 W Quinlan, TXFM 1565 SOUTH OF HWY 276 CLOSED DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 281606
FFWFWD
TXC231-282000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1106 AM CDT MON MAY 28 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HUNT COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 300 PM CDT

* AT 1106 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR GREENVILLE...MOVING       
  NORTH   AT 5 MPH. ADDITIONAL THUNDERSTORMS ARE EXPECTED TODAY      
  PRODUCING MORE WIDESPREAD RAIN ACROSS MOST OF THE COUNTY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

LAT...LON 3286 9628 3287 9599 3299 9595 3299 9588
      3341 9585 3335 9630

$$
3 follow-up statements
000 
WGUS74 KFWD 281659
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1158 AM CDT MON MAY 28 2007

TXC231-282000-
HUNT TX-
1158 AM CDT MON MAY 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR HUNT
COUNTY...

AT 1155 AM CDT...THUNDERSTORMS PRODUCING VERY HEAVY RAIN WERE 
LOCATED IN EASTERN HUNT COUNTY...MOVING NORTH AT 15 MPH.

ADDITIONAL HEAVY RAIN IN KAUFMAN COUNTY WILL MOVE INTO SOUTHERN HUNT 
COUNTY DURING THE NEXT HOUR.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3286 9628 3287 9599 3299 9595 3299 9588
      3341 9585 3335 9630

$$
000 
WGUS74 KFWD 281804
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
103 PM CDT MON MAY 28 2007

TXC231-282000-
HUNT TX-
103 PM CDT MON MAY 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR HUNT
COUNTY...

AT 1259 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
VERY HEAVY RAIN NEAR QUINLAN...OR ABOUT 11 MILES SOUTH OF 
GREENVILLE...MOVING NORTH AT 15 MPH. THE PUBLIC HAS ALREADY REPORTED 
MINOR FLASH FLOODING IN QUINLAN WITH WATER OVER ROADWAYS INTO YARDS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CADDO
MILLS...CAMPBELL...COMMERCE...CELESTE AND WOLFE CITY

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 3286 9628 3287 9599 3299 9595 3299 9588
      3341 9585 3335 9630

$$
000 
WGUS74 KFWD 282000
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT MON MAY 28 2007

TXC231-282010-
HUNT TX-
300 PM CDT MON MAY 28 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR HUNT COUNTY...

SCATTERED SHOWERS WILL CONTINUE ACROSS THE AREA THROUGH THE 
REMAINDER OF THE AFTERNOON AND WILL HAVE THE POTENTIAL TO PRODUCE 
VERY HEAVY RAINFALL WHICH MAY CAUSE ADDITIONAL FLOODING PROBLEMS.  
IN ADDITION...SOME MINOR RESIDUAL FLOODING MAY PERSIST ACROSS THE 
COUNTY FOR THE NEXT FEW HOURS.

LAT...LON 3286 9628 3287 9599 3299 9595 3299 9588
      3341 9585 3335 9630

$$

DUNN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 10:44 AM CDT, 22 minutes earlier.

Area forecast discussion, May 28, 10:44 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1044 AM CDT MON MAY 28 2007

.UPDATE...
MODERATE RAIN CONTINUES OVER MUCH OF NORTH TEXAS WITH MORE
ACTIVITY ROTATING NORTHWARD FROM THE HILL COUNTRY. FLASH FLOODING
CONTINUES TO BE THE MAIN THREAT. RADARS ARE PERFORMING POORLY AS
FAR AS PRECIP ESTIMATION...WITH KFWS AND KGRK UNDERESTIMATING.
FORECAST LOOKS GOOD...WITH HIGHEST POPS IN THE CENTRAL AND EASTERN
PORTIONS OF NORTH TEXAS. NO CHANGES WILL BE MADE AT THIS TIME. /13

&&

.PREV DISCUSSION... /ISSUED 555 AM CDT MON MAY 28 2007/

AVIATION...
555 AM.
A WEAK STATIONARY UPPER LOW AND ABUNDANT TROPICAL MOISTURE WILL
AGAIN RESULT SCATTERED SHRA/TSRA WITH HEAVY RAINFALL TODAY AND EARLY
EVENING...HOWEVER COVERAGE AND ACTIVITY MAY BE SLIGHTLY LESS THAN
YESTERDAY. MVFR CIGS ARE EXPECTED ACROSS THE KDFW TRACON THIS
MORNING...THEN LIFTING TO VFR DURING THE AFTERNOON AND MOST OF THE
NIGHT. MVFR CIGS RETURN 08Z AND AFTERWARD. COULD BE BRIEF PERIODS OF
IFR CIGS/VIS DURING THE HEAVY DOWNPOURS.

AS FOR KACT...VERY SIMILAR SITUATION EXCEPT CONVECTION WILL OCCUR
EARLY THIS MORNING AS ACTIVITY TO THE SOUTH PUSHES NORTHWARD.

WINDS GENERALLY SOUTHEAST 5-10KT.  75

PREV DISCUSSION...  410 AM.
THE AREAL COVERAGE OF THE SHOWERS AND THUNDERSTORMS OVERNIGHT HAS
BEEN MUCH LESS THAN WHAT WE HAVE SEEN DURING THE LAST FEW NIGHTS
ACROSS THE FORECAST AREA. WATER VAPOR SATELLITE IMAGERY SHOWS
SEVERAL WEAK VORTICES ACROSS THE REGION...ONE OF SOUTH CENTRAL TEXAS
MOVING NORTHEAST...ANOTHER OVER OVER WEST TEXAS MOVING EAST...
ANOTHER OVER NORTH CENTRAL TEXAS LIFTING NORTH. WE WILL REMAIN IN A
MOIST AIRMASS DURING THE NEXT FEW DAYS. THE 00Z KFWD RAOB SHOWED THE
PRECIPITABLE WATER AT 1.47 INCHES...ABOUT 130 PERCENT OF NORMAL.
GIVEN THE SATURATED GROUND AND POTENTIAL FOR HEAVY RAIN...WILL KEEP
THE FLASH FLOOD WATCH AS IS FOR TODAY. HAVE KEPT THE BEST POPS
ACROSS THE CENTRAL AND EASTERN ZONES...WITH CHANCE POPS ACROSS THE
WEST FOR TODAY. WE WILL CONTINUE TO SEE A CHANCE OF SHOWERS AND
THUNDERSTORMS FOR MOST OF THE COMING WEEK. THE BEST CHANCES OF RAIN
WILL SHIFT TO EAST TEXAS WEDNESDAY AS THE UPPER TROUGH SHIFTS
SLIGHTLY EASTWARD. A WEAK FRONT WILL MOVE TOWARD THE RED RIVER
THURSDAY...AND MAY SINK INTO NORTH TEXAS BRIEFLY LATE
THURSDAY...BEFORE LIFTING BACK TO THE NORTH FRIDAY. HAVE DECIDED TO
ADD POPS TO THE FORECAST FOR NEXT WEEKEND AS WE WILL BE IN
NORTHWESTERLY FLOW ALOFT...AND THE GFS TRIES TO BRING A SERIES OF
SHORTWAVES ACROSS NORTH TEXAS. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  80  67  83  69 /  70  30  30  20
WACO, TX              79  68  84  68 /  90  30  30  20
PARIS, TX             77  65  80  65 /  60  40  60  30
DENTON, TX            80  67  83  68 /  60  30  30  20
MCKINNEY, TX          78  66  81  68 /  70  40  40  20
DALLAS, TX            80  68  83  69 /  70  30  30  20
TERRELL, TX           79  67  83  67 /  70  40  50  20
CORSICANA, TX         79  67  82  68 /  70  40  50  20
TEMPLE, TX            79  68  84  68 /  90  30  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ092>095-
103>107-118>123-131>135-142>148-156>162-174-175.

&&

84/13/84
Hazardous weather outlook, May 28, 4:10 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
410 AM CDT MON MAY 28 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
410 AM CDT MON MAY 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN CONCERN FOR TODAY
THROUGH EARLY EVENING. A FLASH FLOOD WATCH REMAINS IN EFFECT
FOR AREAS EAST OF A GAINESVILLE...FORT WORTH...GOLDTHWAITE LINE
THROUGH 7 PM. SINCE MUCH OF NORTH TEXAS IS SATURATED...ANY PERIOD OF
VERY HEAVY RAINFALL WILL LIKELY PRODUCE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
NORTH TEXAS THROUGH SUNDAY. HEAVY RAINFALL AND FLASH FLOODING
WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR LOCALIZED FLASH FLOODING.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:15 AM CDTFlash Flood WarningFWDBell3 hr
May 28, 8:59 AM CDTFlash Flood WarningFWDMilam3 hr
May 28, 9:56 AM CDTFlash Flood WarningFWDMcLennan3 hr
May 28, 11:00 AM CDTFlash Flood WarningFWDRobertson4 hr
May 28, 5:17 PM CDTFlash Flood WarningFWDMilam3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.